Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2014, 6:29 PM MDT for Hidalgo County, New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 8, 2014, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 184 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:40 PM MDT | FLOOD | 1 Sw Lordsburg, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WGUS54 KEPZ 090029 FFWEPZ NMC023-090130- /O.NEW.KEPZ.FF.W.0012.140709T0029Z-140709T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 629 PM MDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 730 PM MDT * AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... LORDSBURG... SHAKESPEARE... STEINS... ROAD FORKS... HEAVY RAINFALL HAS BEEN REPORTED AROUND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3245 10854 3212 10856 3212 10905 3244 10904 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:29 PM MDT, 4 hours earlier.
Area forecast discussion, Jul 8, 2:29 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT TUE JUL 8 2014 .SYNOPSIS... THE BULK OF DEEP MONSOON SEASON MOISTURE REMAINS FOCUSED OVER SOUTHERN ARIZONA AND WESTERN NEW MEXICO. LESSER BUT STILL ADEQUATE MOISTURE REMAINS SPREAD OVER AREAS TO THE EAST. THIS MEANS SCATTERED STORMS WEST AND MORE ISOLATED ACTIVITY EAST. SOME OF THE WESTERN STORMS OVER THE GILA AND BOOTHEEL AREAS OF NEW MEXICO WILL BE QUITE STRONG WITH OUTFLOW GUSTS IN EXCESS OF 50 MPH WITH ACCOMPANYING BLOWING DUST AND DANGEROUS DRIVING CONDITIONS. IN ADDITION SOME STORMS WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR ISOLATED FLASH FLOODING. STORMS TO THE EAST WILL BE MOSTLY SHORT- LIVED AND WEAKER IN NATURE. THE PATTERN HOLD THE SAME AGAIN FOR WEDNESDAY THROUGH FRIDAY. A BIT OF DRYING SHOULD REDUCE...BUT NOT ELIMINATE STORM CHANCES OVER THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL RUN VERY NEAR NORMAL FOR THE REST OF THE WEEK WITH SLIGHTLY ABOVE NORMAL TEMPERATURES THIS WEEKEND. && .DISCUSSION... QUITE SHALLOW MOISTURE OVER THE EASTERN 1/3RD OF THE CWFA (.75"PW)...MODERATELY SHALLOW MOISTURE MIDDLE 1/3RD (1.00"PW)... AND HEALTHY DEEPER MOISTURE OVER THE WESTERN 1/3RD (1.25"PW) THIS EVENING. THE DEEP MONSOON PLUME OF MOISTURE HAS SHIFTED WEST OVER S ARIZONA...BUT THERE IS STILL GOOD MOISTURE OVER THE BOOTHEEL AND GILA REGIONS OF NEW MEXICO ON THE EASTERN PERIPHERY OF THE PLUME. THUS THE FOCUS TONIGHT IS TO OUR WEST WHERE INSTABILITY... FORCING...AND DYNAMICS IS THE BEST OVER OUR FORECAST AREA. AT THE SURFACE WE HAVE WEAK CONVERGENCE OVER SW NEW MEXICO TO HELP INITIATE SOME LOWLAND STORMS AS WELL AS GRAVITY WAVES ALOFT. WITH THE ELEVATED SFC DEWPOINTS AND HIGHER PW...LI'S STAY QUITE NEGATIVE IN THE -3 TO -5 RANGE AND THE CAPES STAY HIGH AS WELL... ABOVE 1500J/KG. ANTICIPATION IS FOR STRONG STORMS WITH A FEW PULSE TYPE SEVERE STORMS WITH SMALL HAIL AND STRONG WIND GUSTS IN EXCESS OF 50KTS. THUS POTENTIAL FOR BLOWING DUST OVER THE SW DESERTS AGAIN LIKE WE SAW YESTERDAY. STORMS WILL BE FAIRLY SLOW MOVERS...WITH HEAVY RAIN. THUS SOME POCKETS OF FLASH FLOODING POTENTIAL ALSO LIKELY WEST OF A DEMING TO TRUTH OR CONSEQUENCES LINE. STORMS TO THE EAST OF THIS LINE SHOULD BE WEAKER...BUT STILL A FEW MAY APPROACH SEVERE LIMITS. THE PATTERN REMAINS SOMEWHAT STATIC THROUGH THE REST OF THE WORK WEEK AND FOR OUR FORECAST THROUGH FRIDAY IT MEANS VERY LITTLE CHANGES. TEMPERATURES WILL REMAIN VERY NEAR SEASONAL NORMALS EACH DAY. RAIN AND STORM CHANCES WILL BE BEST WEST AND MOUNTAINS WITH SCATTERED COVERAGE EXPECTED...ISOLATED TO SLIGHT CHANCE STORMS TO THE EAST EACH AFTERNOON AND EVENING. THROUGH THESE PERIODS LOW- LEVEL WINDS WILL KEEP DEWPOINTS ABOVE 40-45 DEGREES AND PW'S WILL HOVER BETWEEN .85" TO 1.00 INCHES...MORE WEST/LESS EAST. TO THE EAST THE MOISTURE WILL BE IN A SHALLOW LAYER BETWEEN 10KFT TO 15KFT...TO THE WEST THE MOISTURE WILL BE A BIT DEEPER. FOR FRIDAY THERE IS A WEAK EASTERLY WAVE MOVING BY TO OUR SOUTH. BOTH THE GFS AND THE ECMWF MODELS KEEP THIS FEATURE TOO FAR SOUTH TO INFLUENCE OUR WEATHER. FOR THE WEEKEND AHEAD...SUBTLE CHANGES ALOFT MAY MAKE FOR DRIER CONDITIONS AS THE UPPER RIDGE IS PROGGED TO ELONGATE SE OVER TX INTO THE NORTHERN GULF OF MEXICO. THIS LOOKS TO SKEW THE BULK OF THE MOISTURE TO OUR WEST OVER WESTERN AZ AND ALSO ADD SOME STABILITY CAPPING ALOFT AS THE HIGH STRENGTHENS OVERHEAD. WE'LL HAVE TO WATCH THIS SCENARIO TO DETERMINE IF WE SHOULD SCALE BACK THE STORM CHANCES FOR THE SAT-TUE TIME PERIODS. FOR NOW WE WILL KEEP THING RELATIVELY UNCHANGED AND HOPE FOR A PERSISTENT MODEL SOLUTIONS. 14-BIRD && .AVIATION...VALID 090000Z - 100000Z P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO SCT MTN 3SM TSRA BKN040-060 THRU 06Z AND AGAIN AFT 18Z. WINDS E TO SE UNDER 10KTS WITH VARIABLE AND GUSTY WINDS TO 45KTS NEAR THUNDERSTORMS. 26-GRZYWACZ && .FIRE WEATHER... UPPER HIGH STILL FORECAST TO REMAIN NEAR THE FOUR CORNERS REGION FOR THE NEXT WEEK. THIS MEANS LITTLE CHANGE IN THE PERSISTENT PATTERN OF SCATTERED SHOWERS AND THUNDERSTORMS FAR WRN ZONES AND MORE ISOLATED EAST OF THE DIVIDE. NEAR NORMAL TEMPERATURES EXPECTED THROUGH PERIOD WITH A SLOW DRYING TREND INTO THE WEEKEND AND EARLY NEXT WEEK. WINDS WILL CONTINUE TO REMAIN GENERALLY OUT OF THE SOUTHEAST AND UNDER 15 MPH. 26-GRZYWACZ && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 96 74 96 76 / 10 0 0 0 0 SIERRA BLANCA 71 91 70 87 72 / 20 0 0 0 0 LAS CRUCES 70 94 69 94 71 / 10 10 10 0 0 ALAMOGORDO 70 93 70 95 72 / 20 10 10 10 10 CLOUDCROFT 50 75 50 74 52 / 30 20 30 40 20 TRUTH OR CONSEQUENCES 68 91 68 93 70 / 20 10 20 20 20 SILVER CITY 62 85 62 86 63 / 40 40 40 30 30 DEMING 69 94 69 93 71 / 30 20 20 20 20 LORDSBURG 68 93 68 92 70 / 40 30 30 30 30 WEST EL PASO METRO 74 96 73 97 75 / 10 0 10 0 0 DELL CITY 66 93 65 94 67 / 10 0 0 0 0 FORT HANCOCK 74 97 70 95 75 / 20 0 0 0 0 LOMA LINDA 70 88 71 85 68 / 10 0 0 10 0 FABENS 72 97 71 95 73 / 10 0 0 0 0 SANTA TERESA 70 94 70 94 72 / 10 0 10 0 0 WHITE SANDS HQ 71 93 71 92 73 / 10 10 10 0 0 JORNADA RANGE 68 92 66 92 67 / 10 10 10 0 0 HATCH 69 92 67 93 69 / 10 10 10 10 10 COLUMBUS 69 90 69 93 71 / 20 10 10 10 10 OROGRANDE 69 94 69 95 71 / 10 10 10 0 0 MAYHILL 59 82 56 82 61 / 30 20 20 30 20 MESCALERO 56 84 53 84 58 / 30 20 20 30 20 TIMBERON 55 82 52 83 57 / 30 20 20 30 20 WINSTON 63 83 60 81 62 / 50 40 40 40 30 HILLSBORO 71 89 72 86 69 / 50 30 20 20 20 SPACEPORT 68 91 68 94 70 / 20 10 10 20 10 LAKE ROBERTS 59 85 58 83 57 / 50 50 40 40 30 HURLEY 64 86 65 87 62 / 40 40 30 30 30 CLIFF 58 88 57 89 60 / 40 30 30 30 30 MULE CREEK 57 86 55 88 58 / 40 40 40 30 30 FAYWOOD 68 90 69 86 66 / 40 30 20 30 30 ANIMAS 69 93 68 93 71 / 40 30 40 30 30 HACHITA 67 94 67 93 69 / 30 30 20 20 20 ANTELOPE WELLS 70 90 70 92 72 / 40 30 30 20 20 CLOVERDALE 66 87 67 90 64 / 40 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/26
Hazardous weather outlook, Jul 8, 11:02 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1102 AM MDT TUE JUL 8 2014 NMZ401>403-408-091715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS MAY PRODUCE HEAVY RAINFALL AND COULD LEAD TO SOME FLOODING... ESPECIALLY OVER THE RECENT WILDFIRE BURN SCARS. WIND GUSTS OF 40-50 MPH ARE ALSO POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT LEAST ISOLATED AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY WITH POSSIBLE HEAVY RAIN AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS THURSDAY AND FRIDAY...THEN INCREASING SOME IN COVERAGE AGAIN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ404>406-091715- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN FALL AND FLOODING/PONDING OF WATER. ALSO SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 50-60 MPH. IN AREAS WITHOUT RECENT RAINFALL THESE WIND GUSTS COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY. EACH DAY STORMS WILL HAVE THE POTENTIAL FOR ISOLATED HEAVY RAIN AND FLOODING/ PONDING AND STRONG GUSTY OUTFLOW WITH AREAS OF BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ407-409>417-TXZ418>424-091715- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON WITH ISOLATED THUNDERSTORMS MOST AREAS IN THE EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE ALONG WITH WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SAME PATTERN THROUGH FRIDAY OF ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON AND ISOLATED EVENING THUNDERSTORMS OTHER AREAS. THUNDERSTORMS COULD INCREASE A BIT IN COVERAGE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Special weather statement, Jul 8, 4:56 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 456 PM MDT TUE JUL 8 2014 NMZ408-409-412-090000- CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM- 456 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN SIERRA COUNTY THROUGH 600 PM MDT... AT 450 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 32 MILES NORTHEAST OF TRUTH OR CONSEQUENCES... MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... ALAMOSA CANYON... ROCK HOUSE... NORTH MONTICELLO POINT... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 8, 5:05 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 505 PM MDT TUE JUL 8 2014 NMZ402>408-090000- EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM- 505 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT AND NORTHERN LUNA COUNTIES THROUGH 600 PM MDT... AT 5 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORM OVER PORTIONS OF SOUTHWESTERN NEW MEXICO. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST MAY ACCOMPANY THE STORMS...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... RODEO... LORDSBURG... ANTELOPE WELLS... ANIMAS... DEMING... WINDMILL... SEPAR... SHAKESPEARE... ALAMO HUECO... PLAYAS... GERONIMO CAMPGROUND... BIG HATCHET REFUGE... GRANITE GAP... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 8, 5:39 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 539 PM MDT TUE JUL 8 2014 NMZ402>409-090015- EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM- 539 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT...LUNA AND EXTREME SOUTHERN SIERRA COUNTIES THROUGH 615 PM MDT... AT 535 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHWESTERN NEW MEXICO. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST MAY ACCOMPANY THESE STORMS...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... LORDSBURG... ANIMAS... DEMING... WINDMILL... SUNSHINE... UVAS VALLEY... SEPAR... SHAKESPEARE... ALAMO HUECO... GRANITE GAP... SPRING CANYON STATE PARK... ROCK HOUND STATE PARK... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 8, 6:04 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 604 PM MDT TUE JUL 8 2014 NMZ407>413-090100- CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 604 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...NORTHWESTERN OTERO...NORTHEASTERN LUNA AND EASTERN SIERRA COUNTIES THROUGH 700 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORM FROM MONTICELLO SOUTHEASTWARD INTO RURAL NORTHEAST DONA ANA COUNTY MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... LEASBURG... HATCH... TRUTH OR CONSEQUENCES... MONTICELLO... CABALLO... PLACITAS... PLACITAS IN DONA ANA COUNTY... NORTHRUP LANDING... JORNADA RANGE... LOOKOUT PEAK... ALAMOSA CANYON... ROCK HOUSE... NORTH MONTICELLO POINT... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 8, 6:14 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 614 PM MDT TUE JUL 8 2014 NMZ402-403-407>409-411-090100- EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 614 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING EXTREME WESTERN DONA ANA... EASTERN GRANT...NORTHERN LUNA AND SOUTHWESTERN SIERRA COUNTIES THROUGH 700 PM MDT... AT 603 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHWESTERN NEW MEXICO WITH THE MOST INTENSE ACTIVITY AROUND DEMING AND SUNSHINE. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... DEMING... SUNSHINE... FAYWOOD... LAKE VALLEY... LAKE VALLEY IN SIERRA COUNTY... NUTT... AKELA... UVAS VALLEY... GAGE... SPRING CANYON STATE PARK... ROCK HOUND STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Local storm report, Jul 8, 6:29 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL LORDSBURG 32.35N 108.70W
07/08/2014 M0.50 INCH HIDALGO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1400322
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:10 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 50 min |
| Jul 9, 12:47 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.